Alert archive / Colorado / High Wind Warnings in 2022
High Wind Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Jan 3, 2022, 2:37 PM MST for 15 counties in Colorado. It took effect at Jan 4, 2022, 12:00 AM MST. It was in force for 17 hr. 19 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 3, 2022, 2:37 PM MST (21:37 UTC)
- In effect from
- Jan 4, 2022, 12:00 AM MST
- Expired
- Jan 4, 2022, 5:00 PM MST
- In force
- 17 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Logan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Summit County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 40 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 4, 5:20 AM MST | NON-TSTM WND GST 77 | 8 Sw Tabernash, CO | MESONET STATION CABPK BOTTLE PEAK (CAIC). |
| Jan 4, 8:15 AM MST | NON-TSTM WND GST 91 | 1 Ene Berthoud Pass, CO | AWOS STATION K0CO BERTHOUD PASS. |
| Jan 4, 9:37 AM MST | NON-TSTM WND GST 81 | 3 Ssw Rocky Flats, CO | MESONET STATION FW2847 ARVADA. |
| Jan 4, 9:41 AM MST | NON-TSTM WND GST 76 | 3 Sw Rocky Flats, CO | MESONET STATION CO109 ROCKY FLATS HWY 93 AND 72. |
| Jan 4, 10:35 AM MST | NON-TSTM WND GST 58 | 2 Se Holyoke, CO | AWOS STATION KHEQ HOLYOKE AIRPORT. |
| Jan 4, 11:14 AM MST | NON-TSTM WND GST 61 | 11 Wnw Westplains, CO | AWOS STATION K1LW STONEHAM 22 N. |
| Jan 4, 11:16 AM MST | NON-TSTM WND GST 60 | 4 Se Pinecliffe, CO | MESONET STATION EW8336 COAL CREEK CANYON. |
| Jan 4, 11:20 AM MST | NON-TSTM WND GST 66 | 3 S Boulder, CO | |
| Jan 4, 11:22 AM MST | NON-TSTM WND GST 63 | 4 W Peetz, CO | AWOS STATION K1JW PEETZ. |
| Jan 4, 11:22 AM MST | NON-TSTM WND GST 64 | 2 Nnw Genesee, CO | MESONET STATION CO065 GENESEE. |
| Jan 4, 11:23 AM MST | NON-TSTM WND GST 58 | 2 S Cheesman Reservoir, CO | MESONET STATION CHRC2 CHEESMAN. |
| Jan 4, 11:35 AM MST | NON-TSTM WND GST 55 | 3 Ese Buckeye, CO | MESONET STATION BEYC2 BUCKEYE. |
| Jan 4, 11:46 AM MST | NON-TSTM WND GST 61 | 2 Nne Ovid, CO | MESONET STATION UP469 2.3 NE OVID (UPR). |
| Jan 4, 11:54 AM MST | NON-TSTM WND GST 58 | 1 Wsw Pleasant View, CO | MESONET STATION CO008 I-70 AT C470. |
| Jan 4, 11:55 AM MST | NON-TSTM WND GST 59 | 2 Se Holyoke, CO | AWOS STATION KHEQ HOLYOKE AIRPORT. |
| Jan 4, 12:02 PM MST | NON-TSTM WND GST 57 | 2 Ese Sterling, CO | MESONET STATION CO035 I-76 STERLING. |
| Jan 4, 12:19 PM MST | NON-TSTM WND GST 76 | 3 Nne White Ranch Open, CO | MESONET STATION UP709 2.8 NE WHITE RANCH OPEN SPACE (UPR). |
| Jan 4, 12:25 PM MST | NON-TSTM WND GST 57 | 2 Se Julesburg, CO | MESONET STATION CO034 076W180 JULESBURG. |
| Jan 4, 12:36 PM MST | NON-TSTM WND GST 70 | 8 S Holyoke, CO | MESONET STATION CO048 US 385 HOLYOKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3040 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
787 WWUS75 KBOU 032137 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 237 PM MST Mon Jan 3 2022 COZ033>036-041215- /O.NEW.KBOU.HW.W.0001.220104T0700Z-220105T0000Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including the cities of Winter Park, Westcreek, Rocky Mountain National Park, Central City, Red Feather Lakes, Breckenridge, Bailey, Williams Fork Mountains, Evergreen, Georgetown, Glendevey, Indian Peaks, Nederland, Eisenhower Tunnel, East Slopes Southern Gore Range, Mount Evans, Cameron Pass, East Slopes Mosquito Range, Berthoud Pass, Kenosha Mountains, Estes Park, Willow Creek Pass, Laramie and Medicine Bow Mountains, Idaho Springs, and Rabbit Ears Range 237 PM MST Mon Jan 3 2022 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST TUESDAY... * WHAT...West winds 35 to 50 mph with gusts up to 80 mph expected. * WHERE...Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet, South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet, Larimer and Boulder Counties Between 6000 and 9000 Feet and South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet Counties. * WHEN...From Midnight tonight to 5 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Blowing snow may also reduce visibility, especially across mountain passes. && $$ COZ038-042-048>051-041215- /O.NEW.KBOU.HW.W.0001.220104T1700Z-220105T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County-Northeast Weld County-Logan County-Washington County-Sedgwick County- Phillips County- Including the cities of Pawnee Buttes, Otis, Julesburg, Briggsdale, Sterling, Cope, Akron, Raymer, Ovid, Loveland, Peetz, Grover, Sedgwick, Haxtun, Last Chance, Stoneham, Fort Collins, Crook, Holyoke, Nunn, Amherst, Hereford, and Merino 237 PM MST Mon Jan 3 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 5 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Larimer County Below 6000 Feet/Northwest Weld County, Logan County, Northeast Weld County, Phillips County, Sedgwick County and Washington County Counties. * WHEN...From 10 AM to 5 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Hiris
3 follow-up statements
199 WWUS75 KBOU 041203 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 503 AM MST Tue Jan 4 2022 COZ033>036-042200- /O.CON.KBOU.HW.W.0001.000000T0000Z-220105T0000Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including the cities of Winter Park, Westcreek, Rocky Mountain National Park, Central City, Red Feather Lakes, Breckenridge, Bailey, Williams Fork Mountains, Evergreen, Georgetown, Glendevey, Indian Peaks, Nederland, Eisenhower Tunnel, East Slopes Southern Gore Range, Mount Evans, Cameron Pass, East Slopes Mosquito Range, Berthoud Pass, Kenosha Mountains, Estes Park, Willow Creek Pass, Laramie and Medicine Bow Mountains, Idaho Springs, and Rabbit Ears Range 503 AM MST Tue Jan 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 50 mph with gusts up to 80 mph expected. * WHERE...Rocky Mountain National Park, the Indian Peaks, the mountains of Summit County, and the Mosquito Range, and the Front Range foothills. * WHEN...Winds will increase sharply early this morning, then gradually decrease this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing and drifting snow can be expected in exposed areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Consider avoiding travel on exposed north-south highways until later today. && $$ COZ038-042-048>051-042200- /O.CON.KBOU.HW.W.0001.220104T1700Z-220105T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County-Northeast Weld County-Logan County-Washington County-Sedgwick County- Phillips County- Including the cities of Pawnee Buttes, Otis, Julesburg, Briggsdale, Sterling, Cope, Akron, Raymer, Ovid, Loveland, Peetz, Grover, Sedgwick, Haxtun, Last Chance, Stoneham, Fort Collins, Crook, Holyoke, Nunn, Amherst, Hereford, and Merino 503 AM MST Tue Jan 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Fort Collins, Logan County, Northern Weld County, Phillips County, Sedgwick County and Washington County. * WHEN...Winds will increase this morning and peak early this afternoon, then diminish by early evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Drifting snow can be expected in areas with deeper snow cover. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Consider avoiding travel in high profile vehicles this afternoon. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Gimmestad
820 WWUS75 KBOU 042140 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 240 PM MST Tue Jan 4 2022 COZ033>036-050000- /O.CON.KBOU.HW.W.0001.000000T0000Z-220105T0000Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including the cities of Winter Park, Westcreek, Rocky Mountain National Park, Central City, Red Feather Lakes, Breckenridge, Bailey, Williams Fork Mountains, Evergreen, Georgetown, Glendevey, Indian Peaks, Nederland, Eisenhower Tunnel, East Slopes Southern Gore Range, Mount Evans, Cameron Pass, East Slopes Mosquito Range, Berthoud Pass, Kenosha Mountains, Estes Park, Willow Creek Pass, Laramie and Medicine Bow Mountains, Idaho Springs, and Rabbit Ears Range 240 PM MST Tue Jan 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 45 mph with gusts up to 75 mph expected. * WHERE...Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet, South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet, Larimer and Boulder Counties Between 6000 and 9000 Feet and South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing and drifting snow can be expected in exposed areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ COZ038-042-048>051-050000- /O.CON.KBOU.HW.W.0001.000000T0000Z-220105T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County-Northeast Weld County-Logan County-Washington County-Sedgwick County- Phillips County- Including the cities of Pawnee Buttes, Otis, Julesburg, Briggsdale, Sterling, Cope, Akron, Raymer, Ovid, Loveland, Peetz, Grover, Sedgwick, Haxtun, Last Chance, Stoneham, Fort Collins, Crook, Holyoke, Nunn, Amherst, Hereford, and Merino 240 PM MST Tue Jan 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Larimer County Below 6000 Feet/Northwest Weld County, Logan County, Northeast Weld County, Phillips County, Sedgwick County and Washington County Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Consider avoiding travel in high profile vehicles this afternoon. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Hiris
825 WWUS75 KBOU 050019 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 519 PM MST Tue Jan 4 2022 COZ033>036-038-042-048>051-050130- /O.EXP.KBOU.HW.W.0001.000000T0000Z-220105T0000Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet-Larimer County Below 6000 Feet/Northwest Weld County-Northeast Weld County-Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Winter Park, Pawnee Buttes, Westcreek, Rocky Mountain National Park, Central City, Red Feather Lakes, Julesburg, Breckenridge, Bailey, Williams Fork Mountains, Evergreen, Georgetown, Glendevey, Indian Peaks, Nederland, Cope, Eisenhower Tunnel, East Slopes Southern Gore Range, Mount Evans, Cameron Pass, East Slopes Mosquito Range, Akron, Berthoud Pass, Raymer, Sterling, Ovid, Loveland, Peetz, Grover, Kenosha Mountains, Estes Park, Hereford, Willow Creek Pass, Sedgwick, Haxtun, Last Chance, Laramie and Medicine Bow Mountains, Briggsdale, Stoneham, Fort Collins, Otis, Crook, Holyoke, Nunn, Idaho Springs, Amherst, Rabbit Ears Range, and Merino 519 PM MST Tue Jan 4 2022 ...HIGH WIND WARNING HAS EXPIRED... The threat has ended. $$ For more information from the National Weather Service, visit https://weather.gov/bou Direnzo
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Jan 3, 10:45 AM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Jan 3, 10:45 AM MST, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1045 AM MST Mon Jan 3 2022 .UPDATE... Issued at 1015 AM MST Mon Jan 3 2022 Visible satellite this morning shows a mountain wave cloud covering most of the urban corridor and eastern plains. This cloud is diminishing somewhat and most of the Denver metro should see temps warm into the upper 40s to perhaps the low 50s. The main challenge today will be the battle between localized cold pools versus a warming low/mid-level airmass. The lower spots of Weld county and along the South Platte River are still stuck in the single digits to teens and will struggle to warm considerably. We adjusted temperatures down again but there will certainly be some impressive local temperature gradients this afternoon. Outside of the temperature adjustments, we've made some minor edits to the sky and wind grids... but otherwise the forecast is on track for the rest of the afternoon. && .SHORT TERM...(Today and tonight) Issued at 434 AM MST Mon Jan 3 2022 Colorado will be under a slight ridge and associated subsident flow today. There will be westerly flow throughout the majority of the troposphere with slight warm air advection in the low to mid levels. A mountain wave cloud has developed over the foothills and adjacent plains to the north of I-70 this morning. Model cross sections show a mountain wave continuing through much of the day since there is enough moisture above the wave breaking area to keep it going. This mountain wave cloud will limit high temperatures north of the Denver metro especially in the Fort Collins to Greeley to Fort Morgan area where the strong inversion was already expected to keep temperatures lower than surrounding areas. Highs were lowered around 5 degrees from the previous forecast with upper 30s now expected for that area. Elsewhere, there will be more sunshine and better mixing resulting in high temperatures in the upper 40s to low 50s across the plains. The high country will also see a significant moderation in temperatures. Otherwise, the flow in the mid to upper levels will not be particularly strong today so surface winds in the foothills will not be very strong despite the mountain wave. There will not be enough mid to low level moisture for any precipitation to form. Tonight, the mountain wave strengthens and so does the flow within it. There will not be a full mean state critical layer but flow at 400 mb to the lee of the mountains will be around 10-20 knots out of the west. This will enhance the winds along and just east of the Continental Divide with gusts up to 60 mph possible there. The stability won't be strong enough to extend these winds very far east as the town of Boulder should see gusts stay below 30 mph. The increased winds and mixing across the CWA will result in warmer temperatures than previous nights and nowhere is expected to have a low below zero. Moisture will continue to be lacking so no precipitation is expected. .LONG TERM...(Tuesday through Sunday) Issued at 434 AM MST Mon Jan 3 2022 Two shortwaves will usher in colder temperatures and snow for our area Tuesday and Wednesday. The first will bring a cold front early Tuesday, along with strong mid level winds. 650 mb flow will increase to around 50 knots. There's a lot of shear, so we may not see much amplification of the mountain wave, but it won't take much to get close to high wind criteria in the mountains. We'll continue to show gusts up to around 75 mph over the ridges and higher east slopes, but those winds could drop down into the mountain wave hot spots especially around Rocky Flats/Boulder. West winds will spread across the plains behind the front in the morning, and temperatures will likely drop into the 30s after morning highs in the 40s. Winds could be near high wind criteria along the northern border as well. We could have some issues with drifting snow where the snow is still suitable for that. There's not a lot of moisture or instability for the mountains at first, though the winds will help squeeze out light to moderate snowfall over the ridges Tuesday and Tuesday night with a little snow upstream as well. A stronger trough will bring in the next cold front during the day Wednesday with the associated lift mainly Wednesday afternoon and night. There's gradual convergence in the forecast on how strong the push of cold air is, but there are still quite a few solutions that are colder than our forecast. Our model blend seemed cold enough Wednesday with a big gradient from southwest to northeast. We did drop Thursday's highs a little more to keep them mainly in the 20s on the plains, thinking the base of a mountain wave will likely be in the foothills and separating the cold from the warmer air over the mountains. Not much to argue over our blended snow forecast for late Wednesday into Thursday. It smooths out banded structures in the individual models and shows a preference for northern areas where the moisture depth and instability will be a bit greater. QG forcing looks to be moderate without a lot of instability, so we've generally got a 1 to 3 inch forecast to start with favoring areas north of Denver and right against the foothills. The mountains will pile up quite a bit of snow over 48 hours, but there may not be a period of real heavy snow. If there is, it would probably be Wednesday afternoon and evening. The wind will be the bigger problem, blowing the moderate snowfall around. After some decrease Tuesday night, the winds come up again with 50-60 knots at 650 mb with the trough passage late Wednesday. Again it's not a situation for an amplified wave, but still plenty of wind! Warming aloft comes fast Thursday, but the plains will be stuck in the cold air. There should be good downslope over the foothills that will work on eroding the cold air and may bring some warming to the base of the mountains by afternoon. This should make better progress on Friday, but the cold air will linger on the plains with the base of the mountain wave continuing to separate the two air masses. We accentuated the temperature gradient, but it might be even more impressive. It could be near 60 in Boulder with temperatures near freezing in the valleys of Weld county. Mixed signals on the next trough for Saturday or Sunday, but it looks weaker as it's trying to shear apart as it approaches. We should get some lift/moisture for a little mountain snow, but there may not be much cooling or lift for the plains. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1015 AM MST Mon Jan 3 2022 VFR conditions through the TAF period. Light and variable winds are expected this afternoon and evening with drainage flow overnight. Stronger west-northwesterly winds will be possible near or after 18z tomorrow though it appears the best potential for stronger WNW gusts will be sometime between 20-23z or so. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Hiris SHORT TERM...Danielson LONG TERM...Gimmestad AVIATION...Hiris
Hazardous weather outlook, Jan 3, 10:54 AM MST, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1054 AM MST Mon Jan 3 2022 COZ030>051-041800- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1054 AM MST Mon Jan 3 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Temperatures will warm into the upper 40s to low 50s today across the plains, though areas near Greeley will likely remain in the 20s to 30s. Stronger winds are expected to develop across the Front Range mountains overnight, with a few gusts up to 65 mph possible. Mild low temperatures are likely in the foothills and urban corridor, with lows in the single digits over Middle and North Park and in the 10s to 20s for the rest of the plains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Expect windy conditions over the higher mountains and Front Range foothills Tuesday, with gusts in the 40 to 60 mph range. There could be a period with gusts up to 75 mph in wind prone foothills areas on Tuesday. A series of fronts will bring colder temperatures again for the middle of the week. Snow is likely in the mountains Tuesday through Thursday, with strong winds causing extensive blowing and drifting snow. A period of snow is also likely on the plains late Wednesday and Wednesday night. Snow will likely return to the mountains again on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 2:37 PM MST | Winter Storm Watch | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 24 hr |
Nearby
High Wind Warnings in Colorado, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.